Alert archive / Iowa / High Wind Watches in 2014
High Wind Watch 1, NWS Des Moines, IA
NWS Des Moines, IA issued this high wind watch at Jan 14, 2014, 3:48 PM CST for 25 counties in Iowa. It took effect at Jan 16, 2014, 9:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 14, 2014, 3:48 PM CST (21:48 UTC)
- In effect from
- Jan 16, 2014, 9:00 AM CST
- Expired
- Jan 15, 2014, 3:51 PM CST
- In force
- Issued by
- NWS Des Moines, IA
All 25 counties
Adair County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Madison County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Sac County, IA, Story County, IA, Warren County, IA, Webster County, IA, Winnebago County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 74 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
379 WWUS73 KDMX 142148 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 348 PM CST TUE JAN 14 2014 ...WIND DIMINISHING TODAY THEN STRONG AGAIN THURSDAY... .THE WIND WILL CONTINUE TO DIMINISH TODAY AND BE BELOW ADVISORY CRITERIA BY THIS EVENING. STRONG AND GUSTY NORTHWEST WINDS WILL RETURN THURSDAY WITH THE HIGHEST WINDS DURING THE AFTERNOON TO EARLY EVENING HOURS. SOME SNOW IS ANTICIPATED ACROSS PORTIONS OF THE AREA WITH THE SYSTEM. PORTIONS OF THE WATCH MAY NEED TO BE SWITCHED TO WINTER HEADLINES IF THE THREAT FOR ACCUMULATING SNOW INCREASES. IAZ004-015-023-033>035-044>048-057>060-070>073-150600- /O.NEW.KDMX.HW.A.0001.140116T1500Z-140117T0300Z/ /O.CON.KDMX.WI.Y.0001.000000T0000Z-140115T0000Z/ EMMET-PALO ALTO-POCAHONTAS-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL- GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON- WARREN- INCLUDING THE CITIES OF...ESTHERVILLE...EMMETSBURG...POCAHONTAS... LAURENS...ROLFE...FONDA...GILMORE CITY...SAC CITY...LAKE VIEW... ODEBOLT...WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...FORT DODGE...DENISON...CARROLL... JEFFERSON...BOONE...AMES...AUDUBON...EXIRA...GUTHRIE CENTER... PANORA...BAYARD...CASEY...PERRY...WAUKEE...ADEL...DES MOINES... ATLANTIC...GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET... EARLHAM...INDIANOLA...NORWALK...CARLISLE 348 PM CST TUE JAN 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * TIMING...WINDS TODAY WILL DIMINISH BY THIS EVENING. WINDS WILL AGAIN INCREASE BY MID MORNING THURSDAY WITH THE STRONGEST WINDS OCCURRING DURING THE AFTERNOON HOURS. * WINDS...NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 55 MPH POSSIBLE. * IMPACTS...LOOSE OBJECTS WILL BE BLOWN ABOUT BY THE STRONG WINDS. IN ADDITION SMALL TREE BRANCHES MAY BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH OR HIGHER. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION THROUGHOUT THE DAY TUESDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IAZ049-050-061-062-074-075-081>086-092>097-150000- /O.CON.KDMX.WI.Y.0001.000000T0000Z-140115T0000Z/ MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA-ADAMS-UNION-CLARKE- LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- INCLUDING THE CITIES OF...MARSHALLTOWN...TAMA...TOLEDO...TRAER... DYSART...GLADBROOK...NEWTON...GRINNELL...PELLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI... LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE... BLOOMFIELD 348 PM CST TUE JAN 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. * IMPACTS...LOOSE OBJECTS WILL BE BLOWN ABOUT BY THE STRONG WINDS. IN ADDITION SMALL TREE BRANCHES MAY BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH OR HIGHER. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION THROUGHOUT THE DAY TUESDAY. && $$ IAZ005-006-016-024-025-036-150600- /O.NEW.KDMX.HW.A.0001.140116T1500Z-140117T0300Z/ KOSSUTH-WINNEBAGO-HANCOCK-HUMBOLDT-WRIGHT-HAMILTON- INCLUDING THE CITIES OF...ALGONA...FOREST CITY...LAKE MILLS... GARNER...BRITT...KANAWHA...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...WEBSTER CITY 348 PM CST TUE JAN 14 2014 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * TIMING...WINDS WILL INCREASE BY MID MORNING THURSDAY WITH THE STRONGEST WINDS OCCURRING DURING THE AFTERNOON HOURS. * WINDS...NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 55 MPH POSSIBLE. * IMPACTS...LOOSE OBJECTS WILL BE BLOWN ABOUT BY THE STRONG WINDS. IN ADDITION SMALL TREE BRANCHES MAY BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
535 WWUS73 KDMX 150002 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 602 PM CST TUE JAN 14 2014 ...WIND DIMINISHING THIS EVENING THEN STRONG AGAIN THURSDAY... .WINDS WILL REMAIN BRISK INTO THE EVENING BUT CONTINUE TO SLOWLY DIMINISH BELOW ADVISORY CRITERIA. STRONG AND GUSTY NORTHWEST WINDS WILL RETURN THURSDAY HOWEVER WITH THE HIGHEST WINDS DURING THE AFTERNOON AND EARLY EVENING HOURS. SOME SNOW IS ANTICIPATED ACROSS PORTIONS OF THE AREA WITH THE SYSTEM. PORTIONS OF THE WATCH MAY NEED TO BE SWITCHED TO WINTER HEADLINES IF THE THREAT FOR ACCUMULATING SNOW INCREASES. IAZ004-015-023-033>035-044>048-057>060-070>073-150400- /O.EXP.KDMX.WI.Y.0001.000000T0000Z-140115T0000Z/ /O.CON.KDMX.HW.A.0001.140116T1500Z-140117T0300Z/ EMMET-PALO ALTO-POCAHONTAS-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL- GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON- WARREN- INCLUDING THE CITIES OF...ESTHERVILLE...EMMETSBURG...POCAHONTAS... LAURENS...ROLFE...FONDA...GILMORE CITY...SAC CITY...LAKE VIEW... ODEBOLT...WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...FORT DODGE...DENISON...CARROLL... JEFFERSON...BOONE...AMES...AUDUBON...EXIRA...GUTHRIE CENTER... PANORA...BAYARD...CASEY...PERRY...WAUKEE...ADEL...DES MOINES... ATLANTIC...GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET... EARLHAM...INDIANOLA...NORWALK...CARLISLE 602 PM CST TUE JAN 14 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... * TIMING...WINDS WILL CONTINUE DIMINISHING THIS EVENING...BUT INCREASE ONCE AGAIN BY MID MORNING THURSDAY. THE STRONGEST WINDS SHOULD OCCUR DURING THE AFTERNOON HOURS. * WINDS...NORTHWEST WINDS OF 30 TO 40 MPH THURSDAY...WITH GUSTS IN EXCESS OF 55 MPH POSSIBLE. * IMPACTS...LOOSE OBJECTS WILL BE BLOWN ABOUT BY THE STRONG WINDS. IN ADDITION SMALL TREE BRANCHES MAY BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IAZ049-050-061-062-074-075-081>086-092>097-150115- /O.EXP.KDMX.WI.Y.0001.000000T0000Z-140115T0000Z/ MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA-ADAMS-UNION-CLARKE- LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- INCLUDING THE CITIES OF...MARSHALLTOWN...TAMA...TOLEDO...TRAER... DYSART...GLADBROOK...NEWTON...GRINNELL...PELLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI... LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE... BLOOMFIELD 602 PM CST TUE JAN 14 2014 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... BRISK NORTHWEST WINDS WILL PERSIST INTO THE EVENING BUT GENERALLY REMAIN BELOW SUSTAINED SPEEDS OF 30 MPH...THE ADVISORY CRITERIA. SOME GUSTS MAY STILL REACH 30 TO 40 MPH HOWEVER. $$ IAZ005-006-016-024-025-036-150400- /O.CON.KDMX.HW.A.0001.140116T1500Z-140117T0300Z/ KOSSUTH-WINNEBAGO-HANCOCK-HUMBOLDT-WRIGHT-HAMILTON- INCLUDING THE CITIES OF...ALGONA...FOREST CITY...LAKE MILLS... GARNER...BRITT...KANAWHA...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...WEBSTER CITY 602 PM CST TUE JAN 14 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * TIMING...WINDS WILL INCREASE BY MID MORNING THURSDAY WITH THE STRONGEST WINDS OCCURRING DURING THE AFTERNOON HOURS. * WINDS...NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 55 MPH POSSIBLE. * IMPACTS...LOOSE OBJECTS WILL BE BLOWN ABOUT BY THE STRONG WINDS. IN ADDITION SMALL TREE BRANCHES MAY BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SMALL
233 WWUS73 KDMX 150424 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1024 PM CST TUE JAN 14 2014 ...STRONG WINDS AGAIN THURSDAY... .STRONG AND GUSTY NORTHWEST WINDS WILL RETURN THURSDAY WITH THE HIGHEST WINDS DURING THE AFTERNOON AND EARLY EVENING HOURS. SOME SNOW IS ANTICIPATED ACROSS PORTIONS OF THE AREA WITH THE SYSTEM. PORTIONS OF THE WATCH MAY NEED TO BE SWITCHED TO WINTER HEADLINES IF THE THREAT FOR ACCUMULATING SNOW INCREASES. IAZ004>006-015-016-023>025-033>036-044>048-057>060-070>073-151100- /O.CON.KDMX.HW.A.0001.140116T1500Z-140117T0300Z/ EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE- STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...EMMETSBURG...GARNER...BRITT...KANAWHA...POCAHONTAS... LAURENS...ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE... CLARION...BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE... SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON... BOONE...AMES...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA... BAYARD...CASEY...PERRY...WAUKEE...ADEL...DES MOINES...ATLANTIC... GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM... INDIANOLA...NORWALK...CARLISLE 1024 PM CST TUE JAN 14 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * TIMING...WINDS WILL INCREASE ONCE AGAIN BY MID MORNING THURSDAY. THE STRONGEST WINDS SHOULD OCCUR DURING THE AFTERNOON HOURS. * WINDS...NORTHWEST WINDS OF 30 TO 40 MPH THURSDAY...WITH GUSTS IN EXCESS OF 55 MPH POSSIBLE. * IMPACTS...LOOSE OBJECTS WILL BE BLOWN ABOUT BY THE STRONG WINDS. IN ADDITION SMALL TREE BRANCHES MAY BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SMALL
817 WWUS73 KDMX 150930 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 330 AM CST WED JAN 15 2014 ...STRONG WINDS AGAIN THURSDAY... .STRONG AND GUSTY NORTHWEST WINDS WILL RETURN THURSDAY WITH THE HIGHEST WINDS DURING THE AFTERNOON AND EARLY EVENING HOURS. SOME SNOW IS ANTICIPATED ACROSS PORTIONS OF THE AREA WITH THE SYSTEM. PORTIONS OF THE NORTHERN PART OF THE WATCH MAY NEED TO BE SWITCHED TO WINTER HEADLINES IF THE THREAT FOR ACCUMULATING SNOW INCREASES. IAZ004>006-015-016-023>025-033>036-044>048-057>060-070>073-151730- /O.CON.KDMX.HW.A.0001.140116T1500Z-140117T0300Z/ EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE- STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...EMMETSBURG...GARNER...BRITT...KANAWHA...POCAHONTAS... LAURENS...ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE... CLARION...BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE... SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON... BOONE...AMES...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA... BAYARD...CASEY...PERRY...WAUKEE...ADEL...DES MOINES...ATLANTIC... GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM... INDIANOLA...NORWALK...CARLISLE 330 AM CST WED JAN 15 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * TIMING...WINDS WILL INCREASE ONCE AGAIN BY MID MORNING THURSDAY. THE STRONGEST WINDS SHOULD OCCUR DURING THE AFTERNOON HOURS. * WINDS...NORTHWEST WINDS OF 30 TO 40 MPH THURSDAY...WITH GUSTS IN EXCESS OF 55 MPH POSSIBLE. * IMPACTS...LOOSE OBJECTS WILL BE BLOWN ABOUT BY THE STRONG WINDS. IN ADDITION SMALL TREE BRANCHES MAY BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
400 WWUS73 KDMX 152151 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 351 PM CST WED JAN 15 2014 ...STRONG WINDS AGAIN THURSDAY... .STRONG AND GUSTY NORTHWEST WINDS WILL RETURN THURSDAY. THE WINDS WILL INCREASE QUICKLY IN THE MORNING AND LAST THROUGH THE EARLY EVENING. LIGHT SNOW IS ANTICIPATED ACROSS PORTIONS OF THE AREA WITH THE SYSTEM BEGINNING TONIGHT. CURRENTLY UP TO AN INCH OF SNOW IS FORECAST. AN UPGRADE TO WINTER HEADLINES MAY BE REQUIRED IF MORE SNOW FALLS THAN FORECAST. IAZ004>006-015-016-023>025-033>036-044>048-057>060-070>073-160600- /O.UPG.KDMX.HW.A.0001.140116T1500Z-140117T0300Z/ /O.NEW.KDMX.HW.W.0001.140116T1200Z-140117T0300Z/ EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE- STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...EMMETSBURG...GARNER...BRITT...KANAWHA...POCAHONTAS... LAURENS...ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE... CLARION...BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE... SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON... BOONE...AMES...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA... BAYARD...CASEY...PERRY...WAUKEE...ADEL...DES MOINES...ATLANTIC... GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM... INDIANOLA...NORWALK...CARLISLE 351 PM CST WED JAN 15 2014 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 9 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 9 PM CST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL INCREASE BY EARLY MORNING THURSDAY AND WILL REMAIN STRONG THROUGH EARLY EVENING. * WINDS...NORTHWEST WINDS OF 30 TO 40 MPH THURSDAY...WITH GUSTS IN EXCESS OF 55 MPH POSSIBLE. * IMPACTS...LOOSE OBJECTS WILL BE BLOWN ABOUT BY THE STRONG WINDS. IN ADDITION SMALL TREE BRANCHES MAY BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ049-050-061-062-074-075-081>086-092>097-160600- /O.NEW.KDMX.WI.Y.0002.140116T1500Z-140117T0300Z/ MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA-ADAMS-UNION-CLARKE- LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- INCLUDING THE CITIES OF...MARSHALLTOWN...TAMA...TOLEDO...TRAER... DYSART...GLADBROOK...NEWTON...GRINNELL...PELLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI... LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE... BLOOMFIELD 351 PM CST WED JAN 15 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST THURSDAY. * TIMING...NORTHWEST WINDS WILL INCREASE THURSDAY MORNING AND CONTINUE THROUGH EARLY EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH POSSIBLE. * IMPACTS...LOOSE OBJECTS WILL BE BLOWN ABOUT BY THE STRONG WINDS. IN ADDITION SMALL TREE BRANCHES MAY BREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED IN ADDITION TO WIND GUSTS IN EXCESS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this high wind watch went out at Jan 14, 12:03 PM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Jan 14, 12:03 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1203 PM CST TUE JAN 14 2014 .UPDATE... ISSUED AT 942 AM CST TUE JAN 14 2014 HAVE UPDATED THE FORECAST TO REFLECT THE LATEST RADAR TRENDS WITH LIGHT SNOW OVERSPREADING PORTIONS OF NORTH CENTRAL IOWA THIS MORNING AND EXPECTED TO TRACK SOUTHEASTWARD INTO THE EARLY AFTERNOON HOURS. VISIBILITIES IN THE SNOW HAVE BEEN REDUCED TO AROUND 1-2 MILES DUE TO FALLING SNOW AND PATCHY BLOWING SNOW. THEREFORE HAVE CONTINUED THE WINTER WEATHER ADVISORY FOR THE NORTHERN CWA AS EXPECT TO SEE SOME REDUCED VISIBILITIES IN SNOW AND BLOWING SNOW THROUGH THE DAY AS THE SNOW SPREADS SOUTHEAST. DID HOWEVER TRANSITION THE FURTHEST SOUTH COUNTIES OF MARSHALL AND TAMA BACK TO A WIND ADVISORY FROM THE WINTER WEATHER ADVISORY AS LITTLE ADDITIONAL SNOW IS EXPECTED FOR THIS AREA THUS THE STRONG WINDS WILL BE THE MAIN THREAT TODAY. && .SHORT TERM /TODAY/... ISSUED AT 315 AM CST TUE JAN 14 2014 LOW PRESSURE IS INTO SOUTHEAST MN NOW AND WILL CONTINUE TO TRACK SOUTHEAST AS TRAILING COLD FRONT SWEEPS ACROSS THE STATE. GOOD MIXING WITH 40 TO 50 KT WINDS IN THE MIXED LAYER BEHIND THE FRONT AND A VERY WELL DEFINED RISE/FALL COUPLET EVIDENT THIS MORNING. WILL CONTINUE WITH THE WIND ADVISORY TODAY AND UPGRADE TO A WINTER WEATHER ADVISORY OVER THE NORTHEAST WHERE SOME LIGHT SNOW WILL FALL. THOUGH AMOUNTS WILL BE LIGHT...WITH WINDS GUSTING OVER 40 MPH BLOWING SNOW WILL LIKELY BE AN ISSUE FOR SEVERAL HOURS...AS LONG AS SNOW IS FALLING. TEMPERATURES WILL FALL THROUGH THE DAY. WINDS WILL GRADUALLY DIMINISH DURING THE AFTERNOON AS WELL. .LONG TERM /TONIGHT THROUGH MONDAY/... ISSUED AT 315 AM CST TUE JAN 14 2014 FORECAST CONCERNS FOR THE EXTENDED WILL CONTINUE TO FOCUS AROUND PRECIPITATION CHANCES FOR MID WEEK AND STRONG WINDS ALSO EXPECTED. MODELS ATTEMPT TO LINGER LIGHT SNOW ACROSS NORTHEASTERN CWA TONIGHT AS LOW DEPARTS...THOUGH WITH LIMITED MOISTURE HAVE KEPT OVERNIGHT DRY. OVERNIGHT TONIGHT TEMPERATURES WILL DROP QUICKLY AS CAA CONTINUES TO PUSH ACROSS THE AREA BEHIND LOW PRESSURE SYSTEM. WINDS WILL ALSO REMAIN STRONG WITH CAA AND PRESSURE GRADIENT OVERNIGHT...AND WILL LEAD TO LOW WIND CHILL VALUES...ESPECIALLY IN THE NORTH THOUGH VALUES WILL REMAIN AROUND 10 TO 15 BELOW...AND THEREFORE ABOVE ADVISORY CRITERIA. SECONDARY LOW PRESSURE SYSTEM WILL DROP SE FROM CANADA FOR THE MIDDLE OF THE WEEK AND WILL BE THE MAIN WEATHER PRODUCER FOR THE EXTENDED. ASSOCIATED FRONTAL BOUNDARY WILL PUSH SOUTH LATE WEDNESDAY...WITH PRECIPITATION CHANCES ACROSS NORTHERN IOWA. AHEAD OF BOUNDARY TEMPERATURES WILL WARM IN WAA...BEFORE DROPPING AGAIN WEDNESDAY NIGHT BEHIND BOUNDARY. MODELS HAVE SLOWED THIS BOUNDARY AND THEREFORE HAVE KEPT POPS CONFINED TO WEDNESDAY EVENING AND OVERNIGHT. OVERALL...MODELS ARE IN VERY POOR AGREEMENT WITH THE HANDLING OF THIS SYSTEM. GFS IS MOST AGGRESSIVE WITH EXTENT OF PRECIPITATION FOR WEDNESDAY NIGHT WITH ECMWF MUCH LESS AGGRESSIVE. NAM KEEPS PRECIP CONFINED TO THE NE...AND FEEL THIS IS THE BEST SOLUTION ATTM. HOWEVER...FORCING WILL BE DECENT WITH THIS SYSTEM AND IF MOISTURE PUSHES FURTHER WEST...MAY SEE ADDITIONAL PRECIPITATION. MAIN FORECAST CONCERN HOWEVER COMES THURSDAY AS SECONDARY BOUNDARY PUSHES SOUTH...AS LOW DIGS SE AS WELL. CURRENTLY...LOW EXPECTED TO TRACK ACROSS GREAT LAKES REGION...THOUGH THERE ARE SIGNIFICANT MODEL DISCREPANCIES IN TRACK AND TIMING OF FROPA. GIVEN DISCREPANCIES...HAVE INCREASED POPS ACROSS NORTHERN IOWA FOR THURSDAY...THOUGH MAY STILL NOT BE FAR ENOUGH SOUTH. WILL SEE ONLY A QUICK SHOT FOR PRECIPITATION WITH THIS SYSTEM HOWEVER...AS IT PUSHES THROUGH QUICKLY. HOWEVER...AND PRECIPITATION WILL LIKELY COME AS SNOW...AND WITH VERY STRONG WINDS EXPECTED THROUGHOUT THE DAY/EVENING THURSDAY AND STRONG PUSH OF CAA...MAY SEE HAZARDOUS CONDITIONS WITH BLOWING SNOW AS SNOW IS FALLING AND FRESHLY FALLEN SNOW. IN ADDITION...STRONG WINDS AND VERY COLD TEMPERATURES WILL LEAD TO WIND CHILL VALUES 20 BELOW OR COLDER IN THE NORTH THURSDAY NIGHT. THIS SYSTEM WILL NEED TO BE CLOSELY MONITORED...ESPECIALLY GIVEN CURRENT MODEL DISCREPANCIES. BEHIND SYSTEM NORTHWESTERLY FLOW WILL PERSIST ACROSS IOWA THROUGH MUCH OF THE REMAINDER OF THE EXTENDED..GRADUALLY BECOMING MORE ZONAL. WAVE EXPECTED TO PUSH SOUTH SATURDAY MAY BRING PRECIPITATION CHANCES...ESPECIALLY TO THE NORTH. TEMPERATURES WILL WARM FOR THE WEEKEND AND MONDAY WITH SOUTHERLY SURFACE WINDS. && .AVIATION...14/18Z ISSUED AT 1203 PM CST TUE JAN 14 2014 AREA OF SNOW CONTINUES TO SPREAD SOUTHEASTWARD ACROSS IOWA...AND IS EXPECTED TO TAPER OFF TOWARD MID/LATE AFTERNOON. VISIBILITIES IN THE SNOW WITH SOME BLOWING SNOW DUE TO GUSTY NORTHWEST WINDS HAS BEEN AROUND 2 TO 3 MILES IN SPOTS ESPECIALLY NEAR KALO AND KMCW. CIGS MAINLY LOW VFR...BUT A FEW SPOTS OF MVFR EMBEDDED IN THE STRATUS DECK. NORTHWEST WINDS TO DIMINISH SOME TOWARD EVENING...BUT REMAIN BREEZY THROUGH THE NIGHT. STRATUS DECK EXPECTED TO MOVE OUT LATE TONIGHT INTO WEDNESDAY MORNING. && .DMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CLARKE-CRAWFORD- DALLAS-DAVIS-DECATUR-EMMET-GREENE-GUTHRIE-JASPER-LUCAS-MADISON- MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK- POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN- WAYNE-WEBSTER. WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR BLACK HAWK-BREMER-BUTLER-CERRO GORDO-FRANKLIN-GRUNDY-HAMILTON-HANCOCK- HARDIN-HUMBOLDT-KOSSUTH-WINNEBAGO-WORTH-WRIGHT. && UPDATE...BEERENDS SHORT TERM...MS JAN 14 LONG TERM...AWB AVIATION...BEERENDS
Hazardous weather outlook, Jan 14, 3:47 AM CST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 347 AM CST TUE JAN 14 2014 IAZ005>007-016-017-024>028-036>039-049-050-151200- KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT- FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL- TAMA- 347 AM CST TUE JAN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG NORTHWEST WINDS ARE EXPECTED THURSDAY AND THURSDAY NIGHT WITH GUSTS 40 TO 50 MPH POSSIBLE. STRONG WINDS MAY LEAD TO BLOWING SNOW. IN ADDITION...WIND CHILL VALUES 10 TO 20 BELOW ARE POSSIBLE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ004-015-023-033>035-044>048-057>062-070>075-081>086-092>097- 151200- EMMET-PALO ALTO-POCAHONTAS-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL- GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 347 AM CST TUE JAN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT TUESDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG NORTHWEST WINDS ARE EXPECTED THURSDAY AND THURSDAY NIGHT WITH GUSTS 40 TO 50 MPH POSSIBLE. STRONG WINDS MAY LEAD TO BLOWING SNOW. IN ADDITION...WIND CHILL VALUES 10 TO 20 BELOW ARE POSSIBLE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AWB
In the hours before
Special weather statement, Jan 14, 11:40 AM CST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1140 AM CST TUE JAN 14 2014 IAZ047-048-059>061-072>074-141930- BOONE-STORY-DALLAS-POLK-JASPER-MADISON-WARREN-MARION- INCLUDING THE CITIES OF...BOONE...AMES...PERRY...WAUKEE...ADEL... DES MOINES...NEWTON...WINTERSET...EARLHAM...INDIANOLA...NORWALK... CARLISLE...PELLA...KNOXVILLE 1140 AM CST TUE JAN 14 2014 ...BRIEF VISIBILITY REDUCTIONS IN SNOW/SLEET... AN AREA OF SNOW WITH A BIT OF SLEET MIXED IN WILL MOVE THROUGH CENTRAL IOWA THROUGH 130 PM. VISIBILITIES MAY OCCASIONALLY BE REDUCED TO AROUND 2 TO 3 MILES AT TIMES IN THE SNOW. MJB
Local storm report, Jan 14, 12:14 PM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1214 PM CST TUE JAN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM NON-TSTM WND GST 2 WNW CARROLL 42.08N 94.90W
01/14/2014 M58 MPH CARROLL IA MESONET
RWIS
&&
BEERENDSThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:30 AM CST | Winter Weather Advisory | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Franklin, Grundy and 10 more | 15 hr |
Nearby
High Wind Watches in Iowa, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.